Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 133, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 10, 2010, 6:42 PM MDT for Hamilton County, Kearny County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2010, 6:42 PM MDT (00:42 UTC)
- Expired
- Jul 10, 2010, 7:30 PM MDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Hamilton County, KS, Kearny County, KS
The radar
The Dodge City radar (KDDC), 142 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 12:55 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:30 PM MDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jul 10, 1:30 PM MDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 230 PM CDT SAT JUL 10 2010 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST FOCUS WILL BE ON THE CHANCES FOR THUNDERSTORMS DURING THE PERIOD. WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATES A GENERAL WESTERLY FLOW ALOFT ACROSS THE CENTRAL PLAINS. MEANWHILE, AN UPPER LEVEL S/WAVE TROUGH IS MOVING SOUTHEAST ACROSS THE NORTHERN ROCKIES. A +70KT UPPER LEVEL JET IS STREAMING EAST ACROSS NORTHERN COLORADO BEFORE DIPPING SOMEWHAT EAST-SOUTHEAST ACROSS MUCH OF KANSAS. NEAR THE SURFACE, A POOL OF LOW LEVEL MOISTURE...WITH H85 DEWPOINTS RANGING AROUND 13C...IS NOSING NORTH ACROSS THE PANHANDLES OF TEXAS AND OKLAHOMA UP INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA. A LEE SIDE TROUGH OF LOW PRESSURE IS STRENGTHENING ACROSS EASTERN COLORADO. SHORT RANGE MODELS ARE IN FAIR AGREEMENT INDICATING THE UPPER LEVEL S/WAVE TROUGH ACROSS THE ROCKIES OF WYOMING DROPPING FURTHER SOUTHEAST INTO WESTERN NEBRASKA TONIGHT PROVIDING THE POSSIBILITY FOR THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF WESTERN KANSAS THIS EVENING AND INTO THE OVERNIGHT HOURS. HELPING TO ENABLE CONVECTIVE ACTIVITY WILL BE A STRONG +90KT UPPER LEVEL JET CORE THAT IS PROJECTED TO STRETCH FROM NORTHEASTERN COLORADO EAST ALONG THE KANSAS AND NEBRASKA BORDER JUST AS THE UPPER LEVEL S/WAVE IMPULSE PUSHES ACROSS THE SAME GENERAL AREA. INCREASING LAPSE RATES ALONG WITH INCREASED MID AND UPPER LEVEL INSTABILITY ALONG WITH AMPLE LOW LEVEL MOISTURE WILL SET THE STAGE FOR POTENTIAL THUNDERSTORMS ACROSS PARTS OF THE FORECAST AREA TONIGHT. THE BETTER CHANCES SEEM TO BE ACROSS NORTHERN PORTIONS OF THE CWA, PARTICULARLY ALONG THE I-70 CORRIDOR, WHERE PROXIMITY TO INCREASED UPPER LEVEL DYNAMIC SUPPORT WILL BE BETTER AS MENTIONED BEFORE NOT TO MENTION INCREASED CONVERGENCE AT THE SURFACE AS THE LEE SIDE TROUGH EDGES INTO WESTERN KANSAS. THE LATEST NAM, GFS, AND UKMET SOLUTIONS ALSO PAINT A DECENT QPF FIELD ACROSS THE AREA DESCRIBED WITH VALUES DURING A 12 HOUR PERIOD IN EXCESS OF A HALF INCH. WILL LIKELY INCREASE CATEGORY 50 POPS UP TO LIKELY 60 TO 70 POPS GENERALLY AROUND TO JUST AFTER THE 06Z TIME FRAME WITH THE POSSIBILITY FOR PRECIP LINGERING ACROSS EASTERN PORTIONS OF THE FA INTO THE MORNING HOURS SUNDAY. A LARGER SCALE UPPER LEVEL TROUGH WILL BE TRANSITIONING EAST ACROSS THE NORTHERN PLAINS SUNDAY HELPING TO DRIVE A COLD FRONT SOUTHEAST INTO WESTERN KANSAS BY SUNDAY EVENING. ALL MODELS PROJECT THE FRONTAL BOUNDARY TO SLOW AND STALL OUT GENERALLY ACROSS THE SOUTHERN FRINGE OF THE CWA, POTENTIALLY AS FAR SOUTH AS THE TEXAS PANHANDLE AND WESTERN OKLAHOMA. A SURFACE LOW IS THEN EXPECTED TO DEVELOP ACROSS SOUTHEASTERN COLORADO AND NORTHEASTERN NEW MEXICO MONDAY WITH THE BOUNDARY LIFTING BACK TO THE NORTH ACROSS SOUTHWEST KANSAS AS A WARM FRONT SETTING THE STAGE AGAIN FOR ADDITIONAL THUNDERSTORMS LATE IN THE PERIOD. HOWEVER, WITH THE FLOW ALOFT WEAKENING AND THE TIMING AND THE POSITIONING OF THE BOUNDARY STILL UNCERTAIN AS TO HOW FAR SOUTH IT MOVES, WILL RETAIN SLIGHT TO LOW END CHANCE CATEGORY POPS ACROSS THE CWA MONDAY. LOW TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL TONIGHT AS SOUTHERLY WINDS PREVAIL ACROSS WESTERN KANSAS. THE NAM, GFS, AND UKMET ALL SHOW H85 TEMPERATURES RANGING GENERALLY AROUND 22C TO 23C ACROSS THE CWA ALONG WITH SURFACE DEWPOINTS REMAINING IN THE LOW TO MID 60S(F) FOR THE MOST PART. EXPECT LOWS TONIGHT PRIMARILY IN THE MID TO UPPER 60S(F) WITH LOW 70S(F) POSSIBLE SOUTHEAST. FOR SUNDAY, EXPECT HIGHS TO BE UP NEAR SEASONAL AS GENERAL SOUTH TO SOUTHEASTERLY WINDS CONTINUE ACROSS THE CWA THROUGH AT LEAST MID DAY. ALL MODELS POINT TO H85 TEMPERATURES FROM THE LOW TO MID 20S(C) EAST TO THE UPPER 20S(C) WEST. EVEN WITH INCREASED CLOUDS LINGERING FROM OVERNIGHT PRECIP, SHOULD STILL SEE HIGHS UP INTO THE 90S(F) SUNDAY. LOWS SHOULD DROP INTO THE 60S(F) FOR THE MOST PART SUNDAY NIGHT AS THE COLD FRONT SINKS SOUTHEAST ACROSS THE CWA. HIGHS SHOULD CLIMB BACK UP INTO THE 90S(F) AGAIN AS THE FRONTAL BOUNDARY LIFTS BACK TO THE NORTH. A FEW 80S(F) WILL BE POSSIBLE EAST AND NORTHEAST IN AREAS LINGERING A LITTLE LONGER NORTH OF THE BOUNDARY BEFORE IT MOVES THROUGH. PLAN NO SIGNIFICANT CHANGES TO TEMPERATURES. DAYS 3-7... A CENTRAL PLAINS SHORTWAVE TROUGH WILL BE MOVING ACROSS THE AREA ON MONDAY NIGHT AND WILL LEAVE SMALL POPS IN THE EAST TO COVER. THEN FOR TUESDAY LOOK FOR MID LEVEL RIDGING AND WARMING AHEAD OF THE NEXT UPPER LEVEL TROUGH. FOR WEDNESDAY AND THURSDAY A NORTHERN BRANCH SHORTWAVE TROUGH MOVES ACROSS THE NORTHERN PLAINS PUSHING A COLD FRONT INTO THE NORTHERN PART OF THE FA. WILL KEEP BEST CHANCES POPS IN THE NORTH. A WEAK WAVE MOVES ACROSS THE PLAINS ON FRIDAY AND WILL KEEP A SILENT POP TO COVER. THE GFS SHOWS A CONVECTIVE FEEDBACK AREA OF HIGH QPF OVER THE WEST ON FRIDAY NIGHT WHILE THE OLD AND NEW ECMWF SHOWS NOTHING. THEN FOR SATURDAY RIDGING AND WARMING RETURN TO THE CENTRAL PLAINS. FOR TEMPERATURES LOOK FOR MILD OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S THROUGH THE PERIOD. HIGH TEMPS SHOULD RANGE IN THE MID TO UPPER 90S ON TUESDAY AND WEDNESDAY, THEN LOW TO MID 90S FOR THURSDAY AND FRIDAY PUSHING BACK INTO THE MID TO UPPER 90S BY SATURDAY. && .AVIATION... A MID LEVEL SHORTWAVE TROUGH MOVING INTO NORTHEASTERN COLORADO IS PROGGED TO PUSH ACROSS WESTERN KANSAS TONIGHT. WILL MENTION VCTS IN TAFS THIS EVENING AFTER 01Z AND OVERNIGHT WITH THIS DISTURBANCE AS MODELS SHOWS SOME QPF. EXPECT MAINLY VFR WEATHER OUTSIDE OF SCATTERED SEVERE THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 93 67 90 / 40 10 30 30 GCK 65 93 65 90 / 50 10 30 20 EHA 65 95 65 92 / 20 10 30 20 LBL 67 95 67 93 / 30 10 30 30 HYS 65 92 65 88 / 60 20 30 30 P28 70 93 70 92 / 30 30 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN32/06/06
Hazardous weather outlook, Jul 10, 2:53 AM MDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 353 AM CDT SAT JUL 10 2010 KSZ030-031-043>046-061>066-074>081-084>090-110900- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 353 AM CDT SAT JUL 10 2010 /253 AM MDT SAT JUL 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TODAY ACROSS THE HIGH PLAINS OF COLORADO AND MAY ORGANIZE INTO A CLUSTER LATER THIS EVENING. THIS ACTIVITY COULD BECOME SEVERE AS THE STORMS MOVE INTO WESTERN KANSAS WITH HIGH WIND AND HAIL POSSIBLE. THE CLUSTER SHOULD MOVE ACROSS A GOOD PART OF THE AREA OVERNIGHT WITH THE MOST LIKELY AREA ALONG INTERSTATE 70 WITH DECREASING CHANCES FARTHER SOUTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER COMPLEX OF THUNDERSTORMS MAY FORM AND MOVE INTO WESTERN KANSAS SUNDAY EVENING BUT SHOULD BE FARTHER SOUTH THAN THE ACTIVITY SATURDAY NIGHT. IN ADDITION, THUNDERSTORMS COULD FORM SUNDAY AFTERNOON NEAR AN OUTFLOW BOUNDARY LAID DOWN FROM PREVIOUS NIGHTS CONVECTION AND SOME OF THESE MAY BRIEFLY BECOME SEVERE. THE MOST LIKELY AREA FOR THIS ACTIVITY WILL BE NEAR PRATT AND MEDICINE LODGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED AFTER 6PM NEAR THE COLORADO BORDER AND FARTHER EAST TO NEAR WAKEENEY, NESS CITY AND HAYS BY LATE EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:16 PM MDT | Special Weather Statement | DDC | Seward | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.